Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 43, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 27, 2007, 9:19 PM CDT for Jim Hogg County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2007, 9:19 PM CDT (02:19 UTC)
- Expired
- Jun 27, 2007, 10:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 155 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 280220 SVRBRO TXC247-280300- /O.NEW.KBRO.SV.W.0043.070628T0219Z-070628T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 919 PM CDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JIM HOGG COUNTY IN DEEP SOUTH TEXAS... * UNTIL 1000 PM CDT * AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF RANDADO...OR ABOUT 24 MILES SOUTH OF HEBBRONVILLE... AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES EAST OF RANDADO BY 1000 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2692 9892 2688 9872 2713 9863 2718 9888 $$
1 follow-up statement
000 WWUS54 KBRO 280240 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 939 PM CDT WED JUN 27 2007 TXC247-280300- /O.CON.KBRO.SV.W.0043.000000T0000Z-070628T0300Z/ JIM HOGG TX- 939 PM CDT WED JUN 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL JIM HOGG COUNTY... AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF RANDADO...OR ABOUT 21 MILES SOUTH OF HEBBRONVILLE...MOVING NORTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES EAST OF RANDADO BY 1000 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2692 9892 2688 9872 2713 9863 2718 9888 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:11 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 27, 9:11 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 911 PM CDT WED JUN 27 2007 .DISCUSSION...ISSUED UPDATE TO ACCOUNT FOR CONVECTION AROUND JIM HOGG AND STARR COUNTIES. THIS DEVELOPMENT IS DUE IN PART TO LEFT OVER OUTFLOW BOUNDARY FROM SIGNIFICANT CONVECTION TO OUR NORTH FROM EARLIER TODAY. NEARLY STATIONARY THUNDERSTORMS ARE CONTINUING TO PRODUCE SIGNIFICANT RAINS OVER THESE COUNTIES AND WE WILL CONTINUE TO MONITOR CLOSELY. OTHER INHERITED FORECAST TRENDS APPEAR REASONABLE BASED ON LATEST MODEL FORECAST DATA. SUFFICIENT MOISTURE WILL REMAIN IN PLACE TO SUPPORT ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT OVER THE WESTERN ZONES TOMORROW WITH DRIER CONDITIONS TOWARD THE COAST. AN INCREASE IN SHOWER AND THUNDERSTORM DEVELOPMENT IS LIKELY LATER IN THE WEEK AND DURING THE WEEKEND AS THE STUBBORN MID LEVEL LOW GRADUALLY MOVES SOUTHWESTWARD TOWARD OUR AREA AROUND THE BUILDING HIGH PRESSURE RIDGE. THIS IN COMBINATION WITH INCREASING TROPICAL MOISTURE SUPPORTS THE INHERITED FORECAST TREND. && .MARINE...AT 8PM BUOY 42020 REPORTED SOUTHEAST WINDS AT 16 GUSTING TO 19 KNOTS AND SEAS NEAR 4 FEET. WINDS ARE EXPECTED TO DECREASE OVER THE MARINE AREAS TONIGHT AS THE PRESSURE GRADIENT RELAXES OVER THE AREA. GENERALLY LIGHT TO MODERATE SOUTHEAST WINDS WILL CONTINUE OVER THE MARINE AREAS FOR THE NEXT SEVERAL DAYS WITH SEAS SUBSIDING TO AROUND 2 TO 3 FEET. THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE TOWARD THE END OF THE WEEK. && .AVIATION...BREEZY CONDITIONS WILL CONTINUE THIS EVENING WITH LIGHTER WINDS LATER TONIGHT. CONDITIONS ARE EXPECTED TO BE GENERALLY VFR OVERNIGHT WITH POSSIBLE MVFR CEILINGS AROUND SUNRISE. A WEAKENING PRESSURE GRADIENT WILL LEAD TO LIGHTER WINDS ON THURSDAY. && .PREV DISCUSSION... /ISSUED 152 PM CDT WED JUN 27 2007/ DISCUSSION...PERSISTENT UPPER LEVEL TROUGHING ACROSS CTL TX REMAINS THE MAIN WX FEATURE INTO NEXT WEEK. NAM INITIALIZED CONVECTION OVER CTL TX SLIGHTLY BETTER SO WILL LEAN TOWARDS NAM AND BLEND TOWARDS GFS OVER THE WEEKEND. UPPER LEVEL RIDGE BUILDING INTO THE WEST IS FCST TO BUILD OVER THE UPPER LOW SHIFTING THIS FEATURE TO THE SW AS RIDGE FORCES ITS WAY INTO THE REGION. LATEST GUIDANCE DEPICTS THE UPPER LOW WILL BE IN A MORE FAVORABLE LOCATION BY THIS WEEKEND TO AID IN CONVECTIVE DEVELOPMENT. THIS COULD LEAD TO A FAIRLY WET SCENARIO AS A TROPICAL WAVE CURRENTLY OVER WRN CUBA IS FCST TO APPROACH THE REGION DURING THE WEEKEND. FCST SOUNDINGS DEPICT PWS AT OR OVER 2 INCHES THROUGH MON AS THIS TROPICAL AIRMASS ADVECTS INTO THE REGION. WILL TREND BELOW MEXMOS GUIDANCE FOR TEMPS AND POPS IN THE LONG RANGE AS CONFIDENCE REMAINS LOW AS MODELS CONTINUE TO HAVE PROBLEMS RESOLVING MOVEMENT OF THE UPPER LOW. && .BRO WATCHES/WARNINGS/ADVISORIES...SCA GMZ130-132-135 THROUGH 02Z THURSDAY. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...52 MESO/AVIATION/MARINE...68
Hazardous weather outlook, Jun 27, 8:39 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 839 PM CDT WED JUN 27 2007 TXZ248>257-281100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 839 PM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE OVER THE WESTERN COUNTIES OF DEEP SOUTH TEXAS THIS EVENING. HEAVY RAINFALL AND SLOW STORM MOVEMENT WILL CREATE A POSSIBILITY FOR FLASH FLOODING IN THESE AREAS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE THROUGH EARLY THIS EVENING DUE TO THE WINDS. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LERMAN
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:33 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Starr | 117 min |
| Jun 27, 9:21 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 39 min |
| Jun 27, 9:56 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 49 min |
| Jun 27, 9:58 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 47 min |
| Jun 28, 5:14 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 2 hr |
| Jun 28, 6:09 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.